Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

Recurrence relations and asymptotics for four-manifold invariants


Authors: P. B. Kronheimer and T. S. Mrowka
Journal: Bull. Amer. Math. Soc. 30 (1994), 215-221
MSC (2000): Primary 57R55; Secondary 14J27, 14J29, 57N13, 57R40, 57R57
MathSciNet review: 1246469
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The polynomial invariants $ {q_d}$ for a large class of smooth 4-manifolds are shown to satisfy universal relations. The relations reflect the possible genera of embedded surfaces in the 4-manifold and lead to a structure theorem for the polynomials. As an application, one can read off a lower bound for the genera of embedded surfaces from the asymptotics of $ {q_d}$ for large d. The relations are proved using moduli spaces of singular instantons.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 57R55, 14J27, 14J29, 57N13, 57R40, 57R57

Retrieve articles in all journals with MSC (2000): 57R55, 14J27, 14J29, 57N13, 57R40, 57R57


Additional Information

DOI: http://dx.doi.org/10.1090/S0273-0979-1994-00492-6
PII: S 0273-0979(1994)00492-6
Article copyright: © Copyright 1994 American Mathematical Society